I had an arthrogram MRI done on friday and about 2 hours later my throat got itchy and continued to get worse so that my throat itched inside and out and my jaw and ears and eyes itched. I took benadryl when I got home and it lessened for a while, the next day I was itchy again but not as bad. Sunday and monday my throat burned and felt "full". I am guessing this was a reaction to the contrast. (I have a shellfish allergy so i took prednisone and benedryl before the test). Would the throat itching have been hives inside my throat (nothing was seen on the outside)? Also for my medical record what do I say I am allergic to? Is MRI contrast and CT contrast the same? I know the MRI contrast had iodine.
Yes you can say you are allergic to IV Contrast. This should be the same with both MRI and CT. The itching of the throat is not hives, it is just an allergic reaction like all the rest of the symptoms. Keep taking your benadryl and if it doesnt get better soon, or you are concerned, see your physician to inquire about this problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.